MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity/race: unknown, as information was asked but it was not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was removed from the patient's left eye during the same procedure as the haptic was bent.Another lens of the same model and diopter was used as the replacement iol.There was no patient injury and no other intervention was required.The patient was fine post-operation.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: feb 4, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was received with a cut to the optic body.The lens was cleaned, and it was observed to have a torn iol where the haptic meets the lens (the torn portion and haptic missing).The received haptic presented with no issues however, the second could not be inspected as it was not returned.Therefore, the complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed one additional investigation request (ir) for this production order number has been received, however, the complaint issues reported were not related; therefore, no escalations were required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13374466
Report Number3012236936-2022-00242
Device Sequence Number19665958
Product Code HQL
UDI-Device Identifier05050474530652
UDI-Public(01)05050474530652(17)260914
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL PSCST30
Patient SexMale
Patient Weight100 KG